It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board

Klonopin withdrawal




Post New Thread   Reply Reply
LinkBack Thread Tools Search this Thread
Old 06-10-2016, 09:17 PM   #1
Ovarita
Newbie
(female)
 
Join Date: Apr 2014
Posts: 3
Ovarita HB User
Klonopin withdrawal

Hello everyone,

I am miserable trying to have a successful withdrawal from Klonopin. For 10 years I have been on 0.5 mg at bedtime. I had blood clots and lots of nerve pain and this medication worked like a charm. I never knew how much trouble I was going to be in down the road. Now I feel foolish for not researching more. Normally, I would, but this drug worked wonders on depression and pain and gave me a good night's sleep.

Recently, my doctor moved away. My RX had expired and I was left dry for refills. Finding a new doctor just for this one RX made me feel like I was "doctor shopping" to get a fix. I guess I was considering the agony I was in. I began to panic. That is when I realized I was addicted to klonopin. A PA for the doctor who left called in the RX for me finally. I was a mess. This is horrible. I am retired. I will be 70 years of age in a few months. What have I done to myself? I am not even sure I can make it through this at this point.

One week ago, I halfed the dose. I have a schedule of exercise three times a week and I think that has helped a great deal in regard to withdrawal symptoms. I have made it pretty well until yesterday. Bam ! I felt like flu was coming on. Today was worse as far as the "weirdness" of all of this. I have a very sore throat and feel so out of it. I am wondering if I can get through this as I feel so horrible. Has any one successfully withdrawn from this nightmare of a drug? Any comments would be welcomed. I need experience and wisdom. Thanks so much for reading this.

Last edited by Ovarita; 06-10-2016 at 09:43 PM.

 
Reply With Quote
Sponsors Lightbulb
   
Old 06-11-2016, 10:57 AM   #2
Sadtosay
Veteran
(female)
 
Join Date: Feb 2014
Location: Campbell River, B.C.
Posts: 411
Sadtosay HB UserSadtosay HB UserSadtosay HB UserSadtosay HB UserSadtosay HB UserSadtosay HB UserSadtosay HB UserSadtosay HB User
Re: Klonopin withdrawal

Have you got enough medication left to do a slow withdrawal? A sudden cessation or too-rapid withdrawal from a benzodiazepine can have serious consequences, including seizures. This is not a joke.

It sounds as though you have cut your dose far too much at once. A lot of us have found that tapering off slowly is the only way to get through it. The standard dose reduction is 10% each cut, and each cut in dose should be every two weeks. In order to accomplish this with the small pills you may need to find a liquid titration method (This information is readily available online.). I was able to get off a 15-year addiction to Lorazepam 1.0 mg nightly without too much trouble using a titration method.

Getting off benzodiazepines is difficult - but it is possible. Fortunately for you, you have been taking a pretty low dose.

Good luck.

Last edited by mod85; 06-11-2016 at 07:48 PM.

 
Reply With Quote
Old 06-11-2016, 05:30 PM   #3
Ovarita
Newbie
(female)
 
Join Date: Apr 2014
Posts: 3
Ovarita HB User
Re: Klonopin withdrawal

Thank you for the encouragement, Sad to say,

I read several articles on the "how to" on the titration method. I am not sure I understand how to apply this method to 0.5 mg at bedtime. Of course, right now, I am not thinking as clearly as I should be. I guess it time to study the method more carefully. It does seem a tad bit complicated with all the calculations and such. Thanks again.

 
Reply With Quote
Old 06-11-2016, 09:05 PM   #4
Sadtosay
Veteran
(female)
 
Join Date: Feb 2014
Location: Campbell River, B.C.
Posts: 411
Sadtosay HB UserSadtosay HB UserSadtosay HB UserSadtosay HB UserSadtosay HB UserSadtosay HB UserSadtosay HB UserSadtosay HB User
Re: Klonopin withdrawal

If you want to cut 10% of .5 mg, which is .05 mg, you would dissolve the pill in 100 ml of milk or water, stir like mad for at least a minute, and then using an eye dropper draw off 10 ml of liquid, discard that, and drink the rest. For the next 10% cut you would draw off 20 ml of liquid, discard, and drink the rest. Rinse and repeat until you're ready to jump, at which point you would be drinking 10 ml of water and your dose would be around .05 mg.

I actually used water for my titration because I could easily see whether the pill was dissolved and whether the remaining solids were properly suspended in the liquid. I got into some pretty ridiculous calculations towards the end and was probably ready to jump off long before I actually did, but it made me feel better mentally.

Some people think each cut should be 10 of the previous dose, (in other words, cut number 2 would be 10% of .45 mg Klono) but that does get complicated. See if the above is okay first before trying anything else.

Again try not to cut more often than every two weeks.

Good luck. You can do this. I did.

Last edited by Sadtosay; 06-11-2016 at 09:06 PM.

 
Reply With Quote
Reply Reply




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is On
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:28 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2017 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!